Abstract

In this paper, we address the issue of the existence of a solution of depolarizing differential Mueller matrix for a homogeneous medium. Such a medium is characterized by linear changes of its differential optical properties with z the thickness of the medium. We show that, under a short correlation distance assumption, it is possible to derive such linear solution, and we clarify this solution in the particular case where the random fluctuation processes associated to the optical properties are Gaussian white noise-like. A solution to the problem of noncommutativity of a previously proposed model [J. Opt. Soc. Am. 30, 2196 (2013) [CrossRef]  ] is given by assuming a random permutation of the order of the layers and by averaging all the differential matrices resulting from these permutations. It is shown that the underlying assumption in this case is exactly the Gaussian white noise assumption. Finally, a recently proposed approach [Opt. Lett. 39, 4470 (2014) [CrossRef]  ] for analysis of the statistical properties related to changes in optical properties is revisited, and the experimental conditions of application of these results are specified.

© 2015 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Physical model of differential Mueller matrix for depolarizing uniform media

Vincent Devlaminck
J. Opt. Soc. Am. A 30(11) 2196-2204 (2013)

Stochastic model for the differential Mueller matrix of stationary and nonstationary turbid media

J. M. Charbois and V. Devlaminck
J. Opt. Soc. Am. A 33(12) 2414-2424 (2016)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (40)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription